Indiana, 2008Flood in Indiana, May 15 to 18, 2008
May 15 to 18, 2008 · NWS PAH · 1 event in 1 county or zone
Minor flooding of the Patoka River occurred. Several cold fronts moved across the region through mid-month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor flooding of the Patoka River occurred. Several cold fronts moved across the region through mid-month. Each front brought scattered storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 15, 1:40 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, May 15, 1:40 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
240 AM CDT THU MAY 15 2008
.DISCUSSION...
SINCE THIS TIME YESTERDAY...MODELS HAVE TRENDED A LITTLE FURTHER TO
THE SOUTHEAST WITH THE TRACK OF THE SYSTEM. 21Z SREF/00Z GFS BOTH
TAKE THE SURFACE LOW NORTHEAST ACROSS THE NASHVILLE AREA THIS
AFTERNOON. THE 850 LOW TRACK HAS SHIFTED SOUTHEAST AS WELL...WITH A
TRACK ACROSS WESTERN KENTUCKY. 500 MB SHORTWAVE EJECTING NORTHEAST
FROM THE SOUTHERN PLAINS APPEARS TO DAMPEN OUT A LITTLE FASTER THAN
PREVIOUS RUNS SHOWED.
THESE MODEL TRENDS WILL NOT HAVE A BIG IMPACT ON THE FORECAST.
BIGGEST CHANGE WILL BE TO LOWER QPF...WHICH WILL BE ONE THIRD TO ONE
HALF INCH IN MOST AREAS. THIS IS A BLEND OF HPC AND 21Z SREF QPF.
WIDESPREAD PRECIP IS STILL EXPECTED WITH THE SYSTEM. POPS WILL BE
TWEAKED DOWNWARD BUT NOT BELOW CATEGORICAL /80 PERCENT/.
RADAR MOSAIC OF THE CENTRAL STATES AT 07Z SHOWS LARGE PARTS OF
ARKANSAS FREE OF ECHOES. THIS COULD BE IN RESPONSE TO A LARGE MCS
OVER THE ARKLATEX REGION. THIS MCS COULD INTERCEPT SOME OF THE
MOISTURE HEADED TOWARD THE LOWER OHIO VALLEY...RESULTING IN LOWER
QPF AND LESS CONVECTION. A FEW LIGHTNING STRIKES WERE DETECTED OVER
THE OZARK MOUNTAIN REGION SINCE 05Z. ISOLATED ELEVATED THUNDER IS
POSSIBLE ANYWHERE ACROSS THE FORECAST AREA TODAY.
DUE TO COOL NORTHEAST WIND FLOW...RAIN...AND CLOUDY SKIES...FORECAST
HIGHS WILL BE ON THE LOW SIDE OF GUIDANCE. EXPECT ONLY 3 TO 5
DEGREES OF TEMP RISE AT MOST STATIONS TODAY.
PRECIP WILL GRADUALLY END TONIGHT AS THE SYSTEM DEPARTS. CLEARING
WILL BE MAINLY AFTER 12Z FRIDAY...BASED ON MODEL TIME HEIGHT CROSS
SECTIONS OF RH.
DESPITE NORTHERLY LOW LEVEL FLOW...WARMER TEMPS ARE EXPECTED FRIDAY
AND SATURDAY. PLENTY OF SUN WILL RAISE TEMPS TO NEAR SEASONAL NORMS
IN THE MID 70S. OVERNIGHT LOWS WILL BE A LITTLE BELOW NORMAL...UPPER
40S TO LOWER 50S.
PRECIP CHANCES FROM SATURDAY AND BEYOND APPEAR LOW...BUT CANNOT BE
RULED OUT. DEEP CYCLONIC FLOW ASSOCIATED WITH A QUASI STATIONARY 500
MB VORTEX OVER THE GREAT LAKES REGION WILL CONTAIN SOME EMBEDDED
IMPULSES. THE TIMING AND TRACK OF THESE IMPULSES VARIES AMONG THE
MODELS. THE WORST CASE SCENARIO IS THAT CLOUDS AND SPRINKLES /OR
LIGHT SHOWERS/ COULD AFFECT NORTHEASTERN COUNTIES FROM TIME TO TIME
OVER THE WEEKEND. WILL MAINTAIN SLIGHT CHANCE POPS FOR THOSE
AREAS.
LITTLE CHANGE IN THE PATTERN IS EXPECTED THROUGH THE MIDDLE OF NEXT
WEEK...AS THE GREAT LAKES VORTEX IS SLOW TO LOOSEN ITS GRIP.
&&
.AVIATION...
EXPECT MVFR CEILINGS TO DEVELOP EARLY THIS MORNING...AND THEN LOWER
INTO THE 600 TO 1000 FT RANGE IN NUMEROUS SHOWERS AFTER SUNRISE.
VISIBILITIES GENERALLY IN THE 3 TO 5 MI RANGE WILL ALSO OCCASIONALLY
FALL BELOW 3 MI IN PRECIP AND AREAS OF FOG TODAY. ISOLATED
THUNDERSTORMS WILL ALSO BE POSSIBLE MUCH OF THE DAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
.PUBLIC...MY
.AVIATION...GM
Hazardous weather outlook, May 14, 2:40 PM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
340 PM CDT WED MAY 14 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
340 PM CDT WED MAY 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER THE SOUTHERN
HALF OF THE QUAD STATE. SEVERE WEATHER IS NOT EXPECTED.
MINOR RIVER FLOODING WILL CONTINUE ON PARTS OF THE MISSISSIPPI
RIVER...THE LITTLE WABASH RIVER...AND THE OHIO RIVER AT CAIRO.
REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE AREA THURSDAY.
SOME OF THE STORMS MAY BE STRONG OVER WEST KENTUCKY...AS A
SURFACE LOW MOVES THROUGH THAT AREA. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE THROUGHOUT THE AREA THURSDAY.
MINOR RIVER FLOODING WILL CONTINUE ON A FEW RIVERS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. ANY ISOLATED
SEVERE STORM EVENTS SHOULD BE REPORTED TO THE NATIONAL WEATHER
SERVICE IMMEDIATELY.
DRS
Flood, Gibson
- When
- May 15, 3:00 AM CST to May 18, 1:00 PM CST
- Where
- Gibson County, 1.25 mi S of Patoka to 2.05 mi S of Patoka
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.402, -87.582
Minor flooding of the Patoka River occurred. At Princeton, the river crested at 18.45 feet on the 16th. Flood stage is 18 feet. Minor flooding of low-lying fields and woods occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Louisiana, May 15, 20083 injured · $5.4 million · EF2 · 26 events
- Heat in California, May 15 to 17, 20081 death · 9 events
- Damaging Winds in Alabama, May 15, 2008$200,000 · 54 kt wind · 6 events
- Damaging Winds in Florida, May 15, 2008$193,000 · 71 kt wind · 2 events
- Tornadoes in Alabama, May 15, 2008$175,000 · EF0 · 2 events
- Damaging Winds in Texas, May 15 to 16, 2008$151,000 · 65 kt wind · 4 events
- Flash Flood and Hail in Texas, May 15, 2008$40,000 · 61 kt wind · 8 events
- Tornado and Damaging Winds in Texas, May 15, 2008$45,000 · EF0 · 4 events
- Lightning Strike in Alabama, May 15, 2008$50,000 · 1 event
- Damaging Winds and Lightning Strike in Mississippi, May 15, 2008$43,000 · 50 kt wind · 4 events
- Damaging Winds in Mississippi, May 15, 2008$30,000 · 50 kt wind · 2 events
- Damaging Winds in Louisiana, May 15, 200855 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98574.